Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 26, 2014, 7:07 PM CDT for Glasscock County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 7:07 PM CDT (00:07 UTC)
- Expired
- May 26, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Glasscock County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
663
WGUS54 KMAF 270007
FFWMAF
TXC173-329-270300-
/O.NEW.KMAF.FF.W.0017.140527T0007Z-140527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
707 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GLASSCOCK COUNTY IN WEST TEXAS...
EAST CENTRAL MIDLAND COUNTY IN WEST TEXAS...
* UNTIL 1000 PM CDT
* AT 702 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM AT HWY 415 AND ROAD 4172. THIS STORM WAS
MOVING SOUTHEAST AT 20 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
GARDEN CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3208 10176 3209 10129 3167 10129 3169 10170
3188 10182
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:36 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 26, 2:36 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT Mon May 26 2014
.DISCUSSION...
Looking for one final round of convection today before the upper
level low over New Mexico finally moves east of the area. Current
SPC mesoanalysis shows a Theta-E ridge matching a line of
developing cumulus from the Glass Mountains, north to the NM/TX
state line. SB CAPEs are greater than 2KJ/Kg but MLCAPEs are
closer to 1KJ/Kg which is more likely the case right now given the
ragged appearance of the cu field and relatively modest surface
temperatures. All models show the cap has eroded thus the sudden
increase in low clouds, but this could inhibit additional heating
and limit CAPEs below their maximum potential. An upper trough
rotating around the upper low will arrive around 0Z which is when
the threat for severe weather will be greatest.
Regardless of whether storms become severe, there will be
precipitation and the highest PoPs will be across the Permian
Basin and lower Trans Pecos this evening. PoPs will shift east
after midnight with rain chances ending tomorrow as the upper low
moves east. The upper will not make much progress and will become
stationary over east Texas and remain through the remainder of the
week. This will keep a ridge over New Mexico and the resulting
northerly flow will prevent much warming with high temps holding
to near normal levels.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 60 89 63 89 / 40 0 0 0
BIG SPRING TX 63 88 64 87 / 50 10 0 0
CARLSBAD NM 59 91 65 92 / 20 0 0 0
DRYDEN TX 68 94 70 93 / 30 10 0 0
FORT STOCKTON TX 64 93 66 91 / 30 0 0 0
GUADALUPE PASS TX 59 86 63 86 / 20 0 0 0
HOBBS NM 57 87 62 88 / 30 0 0 0
MARFA TX 55 89 59 87 / 20 0 0 0
MIDLAND INTL AIRPORT TX 63 90 64 89 / 40 0 0 0
ODESSA TX 63 90 65 89 / 40 0 0 0
WINK TX 61 94 65 93 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH until Midnight MDT tonight FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH until 1 AM CDT Tuesday FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Dawson...Ector...
Gaines...Glasscock...Howard...Loving...Martin...Midland...
Mitchell...Pecos...Reagan...Scurry...Terrell...Upton...
Ward...Winkler.
&&
29/10Hazardous weather outlook, May 26, 2:48 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT MON MAY 26 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 248 PM CDT MON MAY 26 2014 /148 PM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY AGAIN TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. BEST CHANCES WILL BE OVER THE PERMIAN BASIN...DECREASING SOUTHWEST TOWARDS THE PRESIDIO VALLEY. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING... HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. SOME STORMS COULD BECOME SEVERE... WITH HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS TO AROUND 65 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS...RESULTING IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT ALONG AND NORTH OF THE PECOS...INCLUDING ALL EDDY COUNTY...THROUGH 1 AM CDT TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY OVER SCURRY... MITCHELL...AND REAGAN COUNTIES. A FEW STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 26, 4:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 10 NW BIG SPRING 32.35N 101.60W
05/26/2014 E1.00 INCH HOWARD TX TRAINED SPOTTER
&&
AMBER.HLUCHANLocal storm report, May 26, 5:10 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 S STANTON 32.06N 101.79W
05/26/2014 E1.00 INCH MIDLAND TX TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZE HAIL NEAR STANTON
&&
MHLocal storm report, May 26, 5:29 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL COAHOMA 32.29N 101.31W
05/26/2014 E1.50 INCH HOWARD TX PUBLIC
IN ADDITION, REPORTING 50-60MPH WINDS
&&
AMBER.HLUCHANSpecial weather statement, May 26, 5:31 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT MON MAY 26 2014 TXZ045-262300- GAINES- 531 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EASTERN GAINES COUNTY UNTIL 600 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER GAINES COUNTY AIRPORT AT 531 PM CDT...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3294 10225 3268 10222 3256 10268 3273 10276 TIME...MOT...LOC 2231Z 250DEG 25KT 3267 10262
Local storm report, May 26, 5:36 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 W SANDERSON 30.14N 102.43W
05/26/2014 E1.00 INCH TERRELL TX FIRE DEPT/RESCUE
&&
AMBER.HLUCHANLocal storm report, May 26, 5:42 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Tornado Warning | MAF | Glasscock | 35 min |
| May 26, 7:14 PM CDT | Special Weather Statement | MAF | Howard | 31 min |
| May 26, 7:23 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 33 min |
| May 26, 7:44 PM CDT | Tornado Warning | MAF | Glasscock | 31 min |
| May 26, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 62 min |
| May 26, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 64 min |
| May 26, 8:56 PM CDT | Tornado Warning | MAF | Glasscock, Reagan | 34 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 59 min |
| May 27, 5:32 AM CDT | Dense Fog Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.